MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. 18 G X 1.00 IN. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. 18 G X 1.00 IN. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383346
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the safety on a 18 g x 1.00 in.Bd saf-t-intima iv catheter safety system did not activate during use.No injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: one used unit was received for evaluation.This sample received with activated safety device completely.Dhr for lot number 6180745 was reviewed and no qns or other events were related to the complaint stated by the customer.Material 383346 with lot number 6180745 was manufactured on july 14, 2016.According to sampling plan applied for product performance, this lot was accepted and released.No values out of specification or problems during activation or exposed cannula were found.All relevant information during the dhr review shown that meet all established manufacturing criteria.Investigation conclusion: after evaluate the sample received and find activated safety device completely, we cannot confirm either to associate the reported defect to the mfg.Process.Conclusion: based on evaluation this reported defect could be related with an incorrect use of the device by user.This is a way to leave exposed cannula after of finishing the puncture, the user performed the device activation since adapter sti prn, removing all the safety mechanism.Root cause description: based on investigation results to date, root cause for manufacturing process cannot be determined, however a possible cause could be the use incorrect of the device by user.

Brand Name
18 G X 1.00 IN. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key7012134
Report Number9610847-2017-00135
Device Sequence Number685379
Product Code FOZ
UDI-Device Identifier30382903833468
UDI-Public30382903833468
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2020
Device Catalogue Number383346
Device Lot Number6180745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;